6 doctors weighed in:

Mother gets moderate rebound anticholinergic symptoms after transderm scopolamine removal. What can be used for treatment/prophylaxis?

6 doctors weighed in
Dr. Shaym Puppala
Internal Medicine
4 doctors agree

In brief: Rebound cholinergic

Scopolamine is anticholinergic, and rebound symptoms after discontinuation of long-term treatment therefore would be cholinergic, such as urinary frequency, diarrhea, nausea/vomiting, salivation, slow heart rate, rather than anticholinergic like inability to urinate, constipation.
Meds with anticholinergic side effects such as Diphenhydramine (benadryl) can help such symptoms.

In brief: Rebound cholinergic

Scopolamine is anticholinergic, and rebound symptoms after discontinuation of long-term treatment therefore would be cholinergic, such as urinary frequency, diarrhea, nausea/vomiting, salivation, slow heart rate, rather than anticholinergic like inability to urinate, constipation.
Meds with anticholinergic side effects such as Diphenhydramine (benadryl) can help such symptoms.
Dr. Shaym Puppala
Dr. Shaym Puppala
Thank
Dr. Michael Rupp
Internal Medicine - Allergy & Immunology

In brief: Need More Info

Please give specific symptoms.

In brief: Need More Info

Please give specific symptoms.
Dr. Michael Rupp
Dr. Michael Rupp
Thank
Get help from a real doctor now
Dr. Bennett Machanic
Board Certified, Neurology
49 years in practice
56M people helped
Continue
111,000 doctors available
Read more answers from doctors